Author Topic: Survived the most horrible experience of my entire life!!!  (Read 866 times)

[Buddie]

Survived the most horrible experience of my entire life!!!
« on: April 24, 2019, 10:11:53 pm »
     I want to say that I wish I had been an accidental addict on heroine, Lortab or Percocet instead of Benzos. That is the single most horrible experience of my long lifetime. Nonetheless, I am doing great and my brain is working right. I am about 10 weeks off benzos. I followed the Ashton Manual pretty closely including beta blockers for elevated pulse and BP, Elavil for an umbrella to get off the last stages, and Benadryl just for the heck of it. I'm not sure how much Benadryl or Elavil helped but the beta blocker for sure was critical. The only thing I tried that seemed to help was a low dose of Gabapentin (300 mg.) at bedtime. I didn't want to go micro-taper because I wanted to get the whole ordeal over with and not prolong the misery. I was fortunate that I had a physician that trusted my direction from the Ashton Manual. And I never went to ER nor told anyone my problem except trusted spouse or children while I was going literally nuts.
     I became discouraged reading about everyones' nightmare experiences from protracted withdrawal and even regular withdrawals. I just wanted to write something positive. I think the fear just made it waaay worse. About two weeks ago, my head started becoming less sensitive to light and sounds. I started sleeping for longer periods and even if I didn't sleep great, I had no anxiety and rested well. I just slept EIGHT hours straight. I feel better than before I was on those horrible benzos (and it was Klonipen which to me seems to be the worst). There is life after Benzos. I was close to taking a z-drug sleeping pill but resisted and the next day my head cleared and I improved steadily. I was bound and determined NOT to get on any other drugs. (I need to wean off these three things but I'm down to half dose on Elavil and will finish all three within a month). I feel GREAT!!! Don't give up. It is worth it.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Survived the most horrible experience of my entire life!!!
« Reply #1 on: April 24, 2019, 10:28:04 pm »
Congrats !!
I am very pleased for you. And thanks for saying what helped. Some people ( I was one in my thirties)
can just get off benzos ok but there are others who really struggle.
If only life was that simple though.  Some of us have had multiple life altering experiences from rape to bereavement and I believe this makes every step harder.
The great healer in all this is sleep. If Gabapentin worked for you then thatís great.
Pregabalin works for me ( RTA injury) and I think with the support on here I will lose my 51 year affair with benzos
Best wishes
Dick
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Survived the most horrible experience of my entire life!!!
« Reply #2 on: April 24, 2019, 10:35:50 pm »
Thank you so much for posting this. You have done so well. And I for one know how difficult it was. [...], you did a great job. I understand your thinking as in "get it over with." I am not a fan of long tapers as they do not seem to help anyone feel better, just prolongs the misery. And rescue doses and "holding" are, IMO, a waste of time and only delay healing.
But I also know how truly awful WD can be for some. And I do understand why people do those things despite the huge risk they are taking. I much prefer your thinking on this.
I am so glad you are feeling better now.
Way to go, lady.
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Survived the most horrible experience of my entire life!!!
« Reply #3 on: April 27, 2019, 05:55:00 pm »
I am happy for you, [...].
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Survived the most horrible experience of my entire life!!!
« Reply #4 on: April 27, 2019, 08:22:10 pm »
Katy, what a fantastic story!! Congratulations! 🎊🎉 🎈 Way to go. Iíve followed a pretty close Ashton taper off of Klonopin myself, and Iím nearly done!! Youíre 100% right about our fear of all this. I know for a fact that adding fear on top of fear on top of it all makes it sooo much worse. True that symptoms are scary, but adding the ďsecond and thirdĒ fears on top of it all is what gets us. Enjoy your life and thank you for this message. 👍🏻
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Survived the most horrible experience of my entire life!!!
« Reply #5 on: April 27, 2019, 10:40:12 pm »
I LOVE your attitude, [...]. This is very much as I did it too. Thinking positively no matter how bad I felt. Way to go, girl!
Keep us posted on your progress.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.